Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 6, 2019, 2:38 PM CST for 4 counties in Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 6, 2019, 2:38 PM CST (20:38 UTC)
- Expired
- Feb 6, 2019, 2:50 PM CST
- In force
- 12 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cannon County, TN, DeKalb County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
231
WFUS54 KOHX 062038
TOROHX
TNC015-041-149-189-062115-
/O.NEW.KOHX.TO.W.0001.190206T2038Z-190206T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Nashville TN
238 PM CST Wed Feb 6 2019
The National Weather Service in Nashville has issued a
* Tornado Warning for...
Southwestern De Kalb County in Middle Tennessee...
Northeastern Rutherford County in Middle Tennessee...
Southeastern Wilson County in Middle Tennessee...
Northern Cannon County in Middle Tennessee...
* Until 315 PM CST.
* At 238 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Woodbury, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southwestern De Kalb, northeastern Rutherford, southeastern Wilson
and northern Cannon Counties, including the following locations...
Milton and Auburntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3589 8621 3597 8621 3600 8593 3586 8593
TIME...MOT...LOC 2038Z 267DEG 26KT 3592 8615
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
Barnwell1 follow-up statement
584
WWUS54 KOHX 062050
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
250 PM CST Wed Feb 6 2019
TNC015-041-149-189-062059-
/O.CAN.KOHX.TO.W.0001.000000T0000Z-190206T2115Z/
De Kalb TN-Rutherford TN-Wilson TN-Cannon TN-
250 PM CST Wed Feb 6 2019
...THE TORNADO WARNING FOR SOUTHWESTERN DE KALB...NORTHEASTERN
RUTHERFORD...SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3589 8621 3597 8621 3600 8593 3586 8593
TIME...MOT...LOC 2049Z 267DEG 26KT 3592 8605
$$
BarnwellWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 6, 2:21 PM CST, 17 minutes earlier.
Area forecast discussion, Feb 6, 2:21 PM CST, 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 221 PM CST Wed Feb 6 2019 .DISCUSSION... We had expected a band of heavy showers to set up over our northwest counties today, but the frontal zone has sagged southward with the heaviest band of showers focused along and south of Interstate 40. Within the bands of showers, one half inch amounts have been common with some spots like southern Hickman County into southern Williamson County picking up over 1 inch from the heavier downpours. Going into the evening, showers will be most likely along and north of I-40. Deep moisture will continue to stream into the area with near record level precipitable water values. Many areas will pick up 1 inch of rainfall, but some localized 2 inch amounts may occur. Localized street/urban flooding may occur, but we do not think a flood watch is needed at this time as the pockets of heavy rainfall are transient. We are likely to see some big rises on creeks and streams, and rivers will eventually respond. Some points along the Cumberland are expected to reach action stage within the next couple of days. The main impact from the rain today and tonight will be to set the stage for future flood potential. That could be an issue Thursday evening, but more likely early next week when a period of prolonged rainy wx is expected. A couple of strong to marginally severe thunderstorm cannot be ruled out through tonight, and squirrelly winds along the frontal zone mean that tornado chances do exist. But, with marginal instability and weak lapse rates, the overall threat is very low. Late tonight, the low level boundary will begin to lift northward as a low pressure system cranks up over the Mid Ms Valley. This will lift the heavier showers north of our area by daybreak. Temperatures will not change much through the night with readings mostly in the upper 50s and lower 60s. During the daytime Thursday, most of the area will get into the warm sector, with gusty south winds over 35 mph at times and record setting temperature well into the 70s. A wind advisory may be needed for a few gusts over 40 mph, and the overnight forecasters can make that determination. A band of showers with some heavy downpours will be moving into our far west counties late Thursday afternoon ahead of a strong cold front. The showers and front will sweep across the area mainly Thursday evening with rainfall averaging around one half inch. Friday will be a shocker, with highs around 35 degrees colder than Thursday's highs. Friday night will be clear and cold with lows in the teens and lower 20s. Dry and chilly wx sticks around Saturday as well. Just as quick as winter makes a return for Friday and Saturday, early spring will start to return again on Sunday. Rainy and mild wx is expected for the first half of next week. Rain totals of 2 to 3 inches are expected, which could lead to flooding concerns across the area. && .AVIATION... 18Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Terminals forecast reasoning philosophy centered around being as descriptive as possible but not overusing multiple FM and Tempo groups, thus trying to make most concise forecast possible. Thus, several amendments per minor to moderate fluctuations in visibility, ceilings, wind direction and wind speed probable at individual terminals thru 07/18Z. Ceiling should generally persist at high end MVFR transitioning to IFR thresholds after 07/00Z. LIFR ceilings should be predominate CSV thru 07/18Z. However, with CSV ceilometer continuing non operations status, AMD NOT SKED continues. VFR vsbys should slowly deterioate into predominate MVFR thresholds thru 07/18Z. Sly sfc 10-15kt sustained winds expected thru 07/18Z. As sfc gradient influences enhance, especially after 07/12Z, gusts 20 to 30kts possible. && .PRELIMINARY POINT TEMPS/POPS... Nashville 60 75 30 39 20 / 100 70 100 0 0 Clarksville 59 74 25 36 17 / 100 100 100 0 0 Crossville 59 71 30 38 20 / 90 30 100 10 0 Columbia 61 75 30 41 21 / 90 70 100 0 0 Lawrenceburg 61 75 31 41 22 / 80 40 100 0 0 Waverly 62 73 27 37 19 / 100 100 100 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........31
Hazardous weather outlook, Feb 6, 5:00 AM CST, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CST Wed Feb 6 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-071100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CST Wed Feb 6 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight There is a marginal to slight risk of severe storms Wednesday and Wednesday night across most of Middle Tennessee. The best chance for severe storms is around Clarksville, Dover and Erin. The primary threat is damaging straight-line winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain and thunderstorms will become heavier and more widespread today and will last into Thursday evening before a strong cold frontal passage. Expected rainfall totals for this event range from less than an inch across the southern Cumberland Plateau to more than 2.5 inches around Clarksville and Land-between-the- Lakes. Some flooding is possible in these areas, especially Thursday and Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today and tonight.
In the hours before
Special weather statement, Feb 6, 12:25 PM CST, 2 hours 13 minutes before
Special Weather Statement National Weather Service Nashville TN 1225 PM CST Wed Feb 6 2019 TNZ057>060-061915- Hickman TN-Williamson TN-Lewis TN-Maury TN- 1225 PM CST Wed Feb 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS...NORTHWESTERN MAURY...WEST CENTRAL WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 115 PM CST... At 1224 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Centerville, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Columbia, Santa Fe, Williamsport and Primm Springs. This includes Interstate 840 near mile marker 13. LAT...LON 3560 8743 3575 8747 3590 8711 3563 8703 TIME...MOT...LOC 1824Z 253DEG 25KT 3568 8737 Barnwell
Special weather statement, Feb 6, 2:34 PM CST, 4 minutes before
Special Weather Statement National Weather Service Nashville TN 234 PM CST Wed Feb 6 2019 TNZ028-062>064-078-062115- Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-Warren TN- 234 PM CST Wed Feb 6 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB...NORTHEASTERN RUTHERFORD...NORTH CENTRAL WARREN...SOUTHEASTERN WILSON AND NORTHERN CANNON COUNTIES UNTIL 315 PM CST... At 233 PM CST, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Woodbury, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Smithville, Dowelltown, Liberty, Auburntown and Milton. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3584 8576 3586 8626 3599 8626 3607 8576 TIME...MOT...LOC 2033Z 268DEG 27KT 3591 8618 Barnwell
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 12:25 PM CST | Special Weather Statement | OHX | Hickman | 50 min |
| Feb 6, 2:34 PM CST | Special Weather Statement | OHX | DeKalb | 41 min |
| Feb 6, 3:30 PM CST | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry, Williamson | 4 hr |
| Feb 6, 3:37 PM CST | Areal Flood Advisory | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 4 hr |
| Feb 6, 3:45 PM CST | Areal Flood Advisory | OHX | Cannon, DeKalb, Putnam, Rutherford, Smith, White and 1 more | 4 hr |
| Feb 6, 4:10 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 4 hr |
| Feb 6, 4:33 PM CST | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys | 117 min |
| Feb 6, 5:03 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson | 3 hr |
| Feb 6, 5:41 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Wilson | 4 hr |
| Feb 6, 5:52 PM CST | Special Weather Statement | OHX | Davidson | 38 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.